Glad to be here and glad I joined this network. I recently was diagnosed with an AVM last month after a seizure. I am currently on anti-seizure meds called Keppra. It is about 4 cm on the right side of my brain and deeply rooted so surgery can't be done. After an angiogram the doctor says it doesn't look like there was any bleeding or a rupture. They have set me up to get cyber knife radiation in 3 doses consecutively in about 2 weeks from today 4/28/16. They will put me on a steroid during this process to help swelling. A year from now they will do an MRI to check up on the progress of it being shut down. 2 years down the line they will do another angiogram to see if it has all be closed off. The down side to this method is that it could take up to 2 years for the radiation to take full effect and close off the AVM completely. Since my AVM is on the larger side, if it hasn't been completely closed off from the radiation they will have to do some embolization to get whatever is left. I am 23 years old and am just very nervous about it possibly bleeding during this 2 year wait for the radiation to take full effect. I know that the risk of bleeding is 2-4% every year it is left untreated. Because of this, they told me to stay away from working out, stimulants like caffeine, blood thinners, strenuous activity, etc. I know that if it ruptures it could be very serious leading to stroke, paralysis, loss of vision, or even death depending on how major of a bleed it is.
I am just wondering if anyone else here has had an AVM bleed and what your experience was with it? Did it cause a lot of damage? Or, like me did you find it before it ruptured and you maybe had a similar treatment plan as me? I am just very worried about this risk of it bleeding during this 2 years and don't really know what to do with my emotions. I try not to think negatively but I keep thinking, well if the seizure just happened, maybe the vessels having a hard time with all of the pressure in the AVM and its a bad sign it could bleed soon.
Thank you everybody.